MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541507
Medical Device Problem Codes Material Rupture (1546); Migration (4003)
Health Effect - Clinical Codes Granuloma (1876); No Code Available (3191)
Date of Event 10/27/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: n/a.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female underwent a primary breast augmentation with 150cc mentor memorygel breast implants and experienced bilateral rupture, device migration and granuloma post-operatively.The ruptures were confirmed with an mri.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the patient's left-sided device.
 
Additional Manufacturer Narrative
Additional information: on 09/13/2019, mentor became aware of the device's lot number and expiration date.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor became aware that the patient¿s date of explant was rescheduled to (b)(6) 2019.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information: on (b)(6) 2019, mentor became aware that the patient is scheduled to undergo bilateral device removal on (b)(6) 2020.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.On 10/15/2019, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The manufacturing date was also added.Reason for device explant and/or reoperation: rupture and device migration manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information: on (b)(6) 2019, mentor became aware of the correct explantation date.On (b)(6) 2019, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 4, 2020, the product investigation was completed.Device investigation summary: during visual evaluation of the device, an area of siltex cracking was observed on the posterior view.Within the siltex cracking area, a tear measuring approximately 1 cm was noted.The evaluation determined that the rupture is consistent with the siltex cracking.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices resulting in a tear at a later date.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9175813
Report Number1645337-2019-21379
Device Sequence Number2775131
Product Code FTR
UDI-Device Identifier00081317000617
UDI-Public00081317000617
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2003
Device Model Number3541507
Device Catalogue Number3541507
Device Lot Number185355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/13/2019
10/10/2019
11/05/2019
12/17/2019
03/04/2020
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date10/10/2019
11/01/2019
11/08/2019
01/06/2020
03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR